Alert archive / California / Flash Flood Warnings in 2022
Flash Flood Warning 62, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 12, 2022, 4:03 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2022, 4:03 PM PDT (23:03 UTC)
- Expired
- Sep 12, 2022, 7:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Bernardino County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 176 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
265
WGUS56 KSGX 122303
FFWSGX
CAC071-130215-
/O.NEW.KSGX.FF.W.0062.220912T2303Z-220913T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
403 PM PDT Mon Sep 12 2022
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
San Bernardino County in southern California...
* Until 715 PM PDT.
* At 403 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.75 and 1.25 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Victorville, Apple Valley, I-15 Between Victorville And Barstow,
Oro Grande and Helendale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3474 11726 3468 11720 3461 11715 3455 11718
3457 11733 3473 11734
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Schenk1 follow-up statement
999
WGUS76 KSGX 130208
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
708 PM PDT Mon Sep 12 2022
CAC071-130218-
/O.EXP.KSGX.FF.W.0062.000000T0000Z-220913T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
708 PM PDT Mon Sep 12 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 715 PM PDT THIS EVENING FOR
SAN BERNARDINO COUNTY...
The heavy rain has ended. Please continue to heed remaining road
closures.
A Flood Watch remains in effect until 800 PM PDT for a portion of
Southwest California.
LAT...LON 3474 11726 3468 11720 3461 11715 3455 11718
3457 11733 3473 11734
$$
SSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 2:00 PM PDT, 2 hours 3 minutes earlier.
Area forecast discussion, Sep 12, 2:00 PM PDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
200 PM PDT Mon Sep 12 2022
.SYNOPSIS...
Extensive moisture aloft will bring mostly cloudy conditions with a
scattered thunderstorms the rest of this afternoon. Locally heavy
rain and flash flooding will be possible with some thunderstorms. As
moisture decreases, only isolated thunderstorms are expected
Tuesday, with dry weather Wednesday through next weekend.
Temperatures will mostly be near normal the rest of this week, with
areas of night and morning low clouds near the coast.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
The remnant surface low of Kay was approximately 400 miles southwest
of San Diego, with extensive moisture continuing to move northeast
through SoCal. The NKX sounding this morning had 1.67" of PW.
Scattered thunderstorms had formed, especially in San Bernardino
County where the clouds had been less numerous for this morning
resulting in more instability. Temperatures were mostly 5-10 deg F
lower than 24 hours ago due to the greater cloud cover.
A drying trend will occur Tuesday and Wednesday as we return to west
flow aloft with moderate troughing over the Pacific Northwest.
Thunderstorm chances are marginal Tuesday, with the most likely
scenario being that thunderstorms will happen only near the higher
peaks. Starting Wednesday, there should be dry weather across the
region. The westerly flow will be favorable for marine layer stratus
near the ocast, which could be extensive on some nights and even
days. Temperatures will mostly be near normal, though highs will be
a bit below normal with lows a bit above normal. Most model/ensemble
solutions show a deeping trough or upper low along the West Coast
this weekend which could bring some cooling but at this point
appears unlikely to bring precipitation.
&&
.AVIATION...
122020Z..Coast/Valleys...SCT030 with tops near 040. Some SCT150
above. After 12/10Z tonight SCT-BKN020-030 with local CIGS 005-010
and isolated -SHRA through 17Z. SCT030-050 BKN100 with isolated
TSRA, mainly in the valleys/foothills. Strong and erratic wind gusts
and lightning vcty TSRA.
Mountains/Deserts...SCT030-050 BKN100 with isolated -SHRA mornings
and scattered -TSRA in the afternoons with tops to 40,000 ft.
strong and erratic wind gusts and lightning vcty TSRA.
&&
.MARINE...
Isolated showers, therwise, no hazardous marine conditions through
Thursday.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch through this evening for Apple and Lucerne Valleys-
Riverside County Mountains-San Bernardino County Mountains-San
Gorgonio Pass Near Banning.
PZ...None.
&&
PUBLIC...Maxwell
AVIATION/MARINE...SmallIn the hours before
Local storm report, Sep 12, 3:07 PM PDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
307 PM PDT MON SEP 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM FLASH FLOOD 4 SW FOREST FALLS 34.05N 116.96W
09/12/2022 SAN BERNARDINO CA DEPT OF HIGHWAYS
WEBCAMERA SHOWS LARGE MUD DEBRIS FLOW GOING
DOWN BIRCH CREEK IN OAK GLEN. NEARLY 2.4
INCHES PAST HOUR ON RAYWOOD FLATS AND 1 INCH
AT YUCAIPA RIDGE.
&&
AOTSpecial weather statement, Sep 12, 3:23 PM PDT, 40 minutes before
Special Weather Statement
National Weather Service San Diego CA
323 PM PDT Mon Sep 12 2022
CAZ048-057-122315-
Santa Ana Mountains-
Including The Trabuco Ranger District of the Cleveland National
Forest CA-San Bernardino and Riverside County Valleys-
The Inland Empire CA-
323 PM PDT Mon Sep 12 2022
...A strong thunderstorm will impact portions of Riverside and
eastern Orange Counties through 415 PM PDT...
At 322 PM PDT, Doppler radar was tracking a strong thunderstorm near
Lake Mathews, or 7 miles north of Lake Elsinore. This storm was
nearly stationary.
HAZARD...Winds in excess of 30 mph, pea size hail and torrential
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake Elsinore, Perris, Temescal Valley, Lake Mathews, March Airforce
Base, Woodcrest, Ortega Highway, Lakeland Village and Eagle Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3364 11731 3368 11747 3385 11749 3388 11725
TIME...MOT...LOC 2222Z 186DEG 4KT 3379 11737
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SchenkLocal storm report, Sep 12, 3:25 PM PDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
325 PM PDT MON SEP 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HEAVY RAIN 6 NNW FOREST FALLS 34.16N 116.95W
09/12/2022 M2.40 INCH SAN BERNARDINO CA DEPT OF HIGHWAYS
HIGHWAY 38 FULL CLOSURE. RAYWOOD FLATS WITH
2.4 INCHES IN 1 HOUR.
&&
AOTLocal storm report, Sep 12, 3:35 PM PDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
335 PM PDT MON SEP 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM FLASH FLOOD 13 N LUCERNE VALLEY 34.63N 116.95W
09/12/2022 SAN BERNARDINO CA DEPT OF HIGHWAYS
CHP REPORT OF FLOODING ON HIGHWAY 247, 3
VEHICLES POSSIBLY SUBMERGED.
&&
BALocal storm report, Sep 12, 3:53 PM PDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
353 PM PDT MON SEP 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM FLASH FLOOD 13 N LUCERNE VALLEY 34.63N 116.95W
09/12/2022 SAN BERNARDINO CA DEPT OF HIGHWAYS
CHP ADVISING THAT PORTIONS OF HIGHWAY 247
ARE WASHING OUT.
&&
BALocal storm report, Sep 12, 3:57 PM PDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
357 PM PDT MON SEP 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM FLASH FLOOD 8 NNW LAKE ELSINORE 33.78N 117.39W
09/12/2022 RIVERSIDE CA DEPT OF HIGHWAYS
CHP REPORT OF A DRIVER STUCK IN FLASH
FLOODING WITH WATER COMING INTO THE VEHICLE.
&&
BAThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 5:05 PM PDT | Areal Flood Advisory | SGX | Orange, Riverside | 115 min |
| Sep 11, 5:24 PM PDT | Flash Flood Warning | SGX | Orange, Riverside | 3 hr |
| Sep 11, 5:41 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 2 hr |
| Sep 11, 5:59 PM PDT | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Sep 11, 6:10 PM PDT | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Sep 11, 6:30 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 3 hr |
| Sep 11, 6:44 PM PDT | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Sep 11, 6:47 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 118 min |
| Sep 12, 2:46 AM PDT | Flood Watch | SGX | Riverside, San Bernardino | 17 hr |
| Sep 12, 1:27 PM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino | 5 hr |
| Sep 12, 1:34 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 2 hr |
| Sep 12, 1:45 PM PDT | Severe Thunderstorm Warning | SGX | San Bernardino | 45 min |
| Sep 12, 1:54 PM PDT | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Sep 12, 2:04 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 116 min |
| Sep 12, 2:10 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 2 hr |
| Sep 12, 2:27 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 2 hr |
| Sep 12, 2:37 PM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino | 3 hr |
| Sep 12, 3:04 PM PDT | Special Weather Statement | SGX | 41 min | |
| Sep 12, 3:06 PM PDT | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Sep 12, 3:23 PM PDT | Special Weather Statement | SGX | Orange | 52 min |
| Sep 12, 3:30 PM PDT | Areal Flood Advisory | SGX | San Diego | 3 hr |
| Sep 12, 3:38 PM PDT | Areal Flood Advisory | SGX | Orange, Riverside | 2 hr |
| Sep 12, 3:51 PM PDT | Flash Flood Warning | SGX | Riverside | 3 hr |
| Sep 12, 4:43 PM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.